Texas, 2020Lightning Strike in Texas, June 28, 2020
June 28, 2020 · NWS FWD · 1 event in 1 county or zone
A 61 year old female was admitted to a hospital in Dallas on June 28th with injuries sustained from a lightning strike. She died from her injuries on July 2nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 61 year old female was admitted to a hospital in Dallas on June 28th with injuries sustained from a lightning strike. She died from her injuries on July 2nd. No other information was provided or could be found.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 28, 10:46 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 28, 10:46 AM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1146 AM CDT Sun Jun 28 2020
.SHORT TERM... /NEW/
/This Afternoon through Monday Night/
A warm humid day is in progress across North and Central Texas
with temperatures in the mid 80s and dewpoints in the mid 70s. The
morning sounding from Ft Worth showed a nearly uncapped, very
moist profile with a sampled PW of 1.87". RAP analysis across the
region at this hour indicates that PWs have climbed just above 2"
with an increasingly unstable thermodynamic profile. Mixed layer
inhibition is nearly completely gone across the region and radar
imagery shows a substantial uptick in scattered shower activity
over the last 30 minutes. In addition, water vapor imagery shows
mid and high level moisture spreading into North Texas, likely
indicative of forcing for ascent associated with a weak mid level
disturbance analyzed by the guidance.
All of this should suggest that we'll see a decent coverage of
scattered showers and a few thunderstorms through the afternoon.
Initial activity appears to be associated with the leading edge of
stronger low level moisture convergence in the Metroplex and this
will continue to spread north into the early afternoon. With
additional heating in the uncapped environment, scattered
activity is possible anywhere across the region, with a focus in
areas along and east of I-35 where moisture will be best. Given
the high moisture content, locally heavy rainfall will be the main
threat, although the strongest storms could produce some gusty
winds and frequent lightning. We've raised PoPs to 30-50% across
the region through this afternoon with activity diminishing after
sunset.
Overnight tonight, we'll maintain some low PoPs mainly east of
I-35 given the available moisture and weak capping. This area will
be positioned favorably for persistent low level warm advection
via the low level jet. Heavy rainfall would be the main threat
with any overnight activity. Otherwise, it will be a warm and
humid night with lows in the mid/upper 70s.
By Monday, the deeper moisture will shift off to the east a bit
and should take the higher rain chances with it. Coverage should
be considerably less than today. By late afternoon though, we
should see an eastward dryline push toward our western counties.
With slightly more modest mid level flow and a weak upper jet
streak spreading into the region, there may be a few thunderstorms
that try to develop during the late afternoon and evening hours
well west of I-35. We'll have some 20% PoPs into the early evening
across our far western counties.
Dunn
&&
.LONG TERM... /Issued 300 AM CDT Sun Jun 28 2020/
/Monday and Beyond/
Any lingering Sunday night convection should be exiting to the
northeast around the start of the day Monday. North and Central
Texas will remain within a strong warm air advection regime
through the first half of the work week, due to the presence of a
quasi-stationary upper low over the northwest states along with
its associated lee-side surface trough. Temperatures will be on a
steady incline, which when combined with 70s dewpoints should
make for uncomfortably hot conditions through mid week. Heat index
readings between 105 and 110 degrees are looking like a good bet
for a good portion of the area, particularly Tuesday through
Thursday. The possibility of a heat advisory will need to be
considered around this time Tuesday. Either way, folks are urged
to take frequent breaks and stay hydrated if planning any outdoor
activities.
A couple of things may help to alleviate the oppressive heat: one
being the continued gusty south winds, the other being isolated
afternoon/evening thunderstorm potential. Recent guidance has
indicated possible thunderstorm development during the late
afternoon hours along a dryline across the Big Country both Monday
and Tuesday. Some of these storms may infiltrate the western
zones before dissipating, or may at least provide a shield from
the lowering sun. Rain chances remain fairly low at this time and
limited to areas mainly west of Highway 281. I would like to get
a better look at the set-up this time tomorrow before biting off
on higher POPs as shown by a few hi-res CAMs.
A pattern shift still looks to take place late this week as a
mid-upper level ridge becomes amplified just west of the region,
placing North and Central Texas beneath a north flow regime. It is
possible that southward-moving impulses may ignite thunderstorms
north of the Red River, which would likely drop south around the
eastern periphery of the ridge. I have hence gone above National
Blend for Thursday-Thursday night POPs based on the operational
GFS consistently advertising one such storm complex over its last
several runs, though will keep it conservative in the
chance/slight chance category and primarily north of I-20 for now.
Another advantage to the pattern change will be slightly drier air
filtering in from the north, knocking dewpoints down several
degrees. This should put the brakes on the surging heat indices,
bringing values to or below 100 degrees. This pattern looks to
remain intact through the end of the forecast period, which means
occasional chances of rain and more seasonable temperatures can be
expected Fourth of July weekend into early the following week.
30
&&
.AVIATION... /NEW/
/18Z TAFs/
VFR will generally prevail through the afternoon and evening, but
we'll start the TAF off with VCTS given the increased coverage of
scattered showers and storms. This activity will be hit or miss
and be primarily diurnally driven with a decrease in coverage
this evening. A few lingering showers may persist overnight mainly
east of the major airports. Continued gusty southerly winds will
prevail through tonight and again on Monday.
MVFR stratus is again expected to surge northward overnight
although we should see a quicker scattering during the day Monday.
Coverage of afternoon showers/storms will be less on Monday.
Dunn
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 89 77 94 78 95 / 40 20 10 5 10
Waco 90 78 94 77 95 / 40 20 5 5 10
Paris 88 75 89 76 90 / 40 30 40 10 10
Denton 88 76 93 77 95 / 30 20 10 5 10
McKinney 90 76 93 77 94 / 50 20 20 5 5
Dallas 91 78 94 78 95 / 50 20 10 5 5
Terrell 90 77 93 76 93 / 50 20 20 5 5
Corsicana 90 77 93 78 92 / 40 30 10 5 10
Temple 89 76 93 77 94 / 30 20 5 5 20
Mineral Wells 90 76 96 75 96 / 20 10 5 10 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
91
Hazardous weather outlook, Jun 28, 4:20 AM CST, 8 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
520 AM CDT Sun Jun 28 2020
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291030-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
520 AM CDT Sun Jun 28 2020
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
There is a chance of thunderstorms across much of the region today
and tonight. A few storms could produce strong wind gusts and heavy
rain. Severe weather is not expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a slight chance of thunderstorms mainly during the afternoon
and evening hours Monday and Tuesday. The main threat with these
storms will be lightning and minor flooding due to heavy rain. More
storm chances arrive Thursday through Saturday, mainly north of I-20
and east of I-35. Severe weather is not expected at this time.
Heat indices may reach or exceed 105 degrees over much of the area
Tuesday through Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Lightning, Dallas
- When
- June 28, 1:00 PM CST
- Where
- Dallas County, 2.7 mi SSE of (Dal)love Fld Dallas
- Deaths
- 1 direct, 0 indirect
- Reported by
- Unknown
- Coordinates
- 32.813, -96.836
Per hospital personnel, a 61 year old female was admitted to a hospital in Dallas on June 28th with injuries sustained from a lightning strike. She died from her injuries on July 2nd. No other information was provided or could be found.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Wisconsin, June 28 to 29, 20201 death · $8.0 million · 52 kt wind · 4 events
- Flash Flooding and Damaging Winds in Kentucky, June 28 to 30, 20201 death · 1 injured · $310,000 · 55 kt wind · 42 events
- Flash Flooding and Flooding in Massachusetts, June 28, 2020$30 million · 2 in hail · 59 events
- Damaging Winds in North Carolina, June 28, 20201 death · $80,000 · 50 kt wind · 2 events
- Heat in Arizona, June 28, 20201 death · 1 event
- Wildfire in California, June 28 to 29, 20201 death · 1 event
- Tornadoes and Hail in North Dakota, June 28, 2020$185,000 · EF1 · 26 events
- Flash Flooding and Flooding in Kentucky, June 28 to 30, 2020$458,000 · 56 kt wind · 6 events
- Tornadoes and Hail in Minnesota, June 28, 2020$155,000 · EF0 · 15 events
- Hail and Damaging Winds in Georgia, June 28 to 30, 2020$38,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Pennsylvania, June 28, 2020$42,000 · 1.25 in hail · 10 events
- Flash Flooding and Hail in New Hampshire, June 28, 2020$40,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 912085.